Alert archive / Texas / Tornado Warnings in 2023

Tornado Warning 9, NWS Fort Worth, TX

March 2, 2023Milam County, Texas

NWS Fort Worth, TX issued this tornado warning at Mar 2, 2023, 7:55 PM CST for Milam County, Texas. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 2, 2023, 7:55 PM CST (01:55 UTC)
Expired
Mar 2, 2023, 8:30 PM CST
In force
35 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Milam County, TX

The radar

The Ft Hood radar (KGRK), 28 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 2, 8:20 PM CSTTSTM WND DMG6 S Cameron, TXTREE DAMAGE AT HWY 77 AND CO. RD. 232LP. OAK TREES SNAPPED AND MULTIPLE 6 INCH LIMBS BROKE ALONG HWY 77.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 2, 2:58 PM CSTTornado WatchSPC9 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 1.9 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2023-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1958 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2023-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 252 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1958 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
967 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
252 m²/s²
0-3 km storm-relative helicity
241 m²/s²
Significant tornado parameter
3.1
Supercell composite
12.6

Open this sounding in Storm Lab

The text

As transmitted.

769 
WFUS54 KFWD 030155
TORFWD
TXC331-030230-
/O.NEW.KFWD.TO.W.0009.230303T0155Z-230303T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Fort Worth TX
755 PM CST Thu Mar 2 2023

The National Weather Service in Fort Worth has issued a

* Tornado Warning for...
  Central Milam County in central Texas...

* Until 830 PM CST.
    
* At 755 PM CST, a severe thunderstorm capable of producing a tornado
  was located 8 miles southwest of Buckholts, or 12 miles northwest
  of Rockdale, moving east at 60 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Buckholts around 800 PM CST.
  Cameron around 810 PM CST.

Other locations impacted by this tornadic thunderstorm include
Hanover, Minerva, Jones Prairie, Silver City, Val Verde, San Gabriel,
Sharp, Maysfield, Hoyte and Gause.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 3081 9730 3082 9729 3099 9683 3076 9670
      3065 9723
TIME...MOT...LOC 0155Z 252DEG 51KT 3076 9718 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Langfeld
1 follow-up statement
151 
WWUS54 KFWD 030225
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
825 PM CST Thu Mar 2 2023

TXC331-030234-
/O.EXP.KFWD.TO.W.0009.000000T0000Z-230303T0230Z/
Milam TX-
825 PM CST Thu Mar 2 2023

...THE TORNADO WARNING FOR CENTRAL MILAM COUNTY WILL EXPIRE AT 830 PM
CST...
                
The rotation associated with the storm that prompted the Tornado
Warning has weakened, and no longer appears capable of producing a
tornado. Therefore the Tornado Warning will be allowed to expire.
However gusty winds are still possible with this thunderstorm.

A Tornado Watch remains in effect until 1000 PM CST for central
Texas.

Remember, a Severe Thunderstorm Warning still remains in effect for 
Milam County until 845 PM. 

LAT...LON 3081 9730 3082 9729 3099 9683 3076 9670
      3065 9723
TIME...MOT...LOC 0224Z 252DEG 51KT 3088 9674 

$$

Langfeld

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Mar 2, 6:11 PM CST, 1 hour 44 minutes earlier.

Area forecast discussion, Mar 2, 6:11 PM CST, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
611 PM CST Thu Mar 2 2023

...New Short Term, Aviation...

.SHORT TERM... /NEW/
/Through Friday/

The severe weather event is coming together as expected with a
well defined squall line currently extending from southern
Oklahoma to the Concho Valley. This line is moving east at 45 mph
and producing large hail, damaging winds and even a few
tornadoes. The line is fairly narrow and storms will not last long
in any one locations but they will pack a punch. We will keep PoPs
very high this evening since nearly all locations will see
measurable precipitation. Once the line exits to the east very
strong west to northwest winds will move in behind it with gusts
in excess of 40 mph likely. Therefore, we will keep the Wind
Advisory going from 8 PM through 10 AM Friday.

Clouds will be slow to clear as moisture wraps around the
departing upper low but a steady clearing from west to east will
occur after sunrise Friday. It will be much cooler and breezy
Friday with highs mainly in the 60s.

79

&&

.LONG TERM... /Issued 130 PM CST Thu Mar 2 2023/
/Friday night Onward/

Much more tranquil weather is expected over the weekend and early
next week as zonal flow dominate the pattern aloft. A mid-level
disturbance is forecast to move into the Central Plains Saturday
morning sending a weak cold front southward. We don't anticipate
much of an impact across our area as this front is expected to
lose its push as it approaches our northern counties. Some
locations near the Red River will see a wind shift to the north
Saturday afternoon, but no precipitation is anticipated.
Otherwise, a warming trend will take place over the weekend with
highs in the 70s on Saturday and 70s to low 80s on Sunday.

The unseasonably warmer temperatures and breezy conditions
continue early next week with highs 10-20 degrees above normal for
early March. Afternoon highs will range from the mid 70s to low
80s area wide. The overnight temperatures will also stay on the
warm side with lows in the 50s/60s. With an established southerly
flow, we will also see increasing humidity and mostly cloudy
skies especially during the morning hours. The next upper level
system is forecast to arrive during the mid-week period with
several rounds of showers and storms Tuesday afternoon through at
least next Thursday.

Sanchez

&&

.AVIATION... /NEW/
/00Z TAFs/

An intense line of thunderstorms will move across the Metroplex
TAF sites between 00Z and 02Z with a slightly later time window
for Waco. This line of storms will likely result in ground stops
at all airports but the most intense part of the line will exit to
the east between 02Z and 03Z with only some lingering light rain
and occasional lightning through the evening. The wrap around
moisture will result in some post-frontal MVFR stratus, mainly at
the Metroplex airports. All ceilings should scatter just after
sunrise with VFR through the day Friday.

A strong and gusty west to northwest wind will prevail behind the
line of storms with sustained speeds between 20 and 30 knot and
gusts in excess of 35 knots. These speeds will decrease through
the day Friday as the wind becomes more northwesterly. These winds
will result in some major crosswind issues for much of the night
and morning Friday.

79

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    45  64  46  75  51 / 100   5   0   0   0
Waco                47  66  43  76  47 / 100   0   0   0   0
Paris               45  59  41  68  47 / 100  20   0   0   0
Denton              42  62  41  74  47 / 100   5   0   0   0
McKinney            45  62  42  72  48 / 100  10   0   0   0
Dallas              45  64  45  75  50 / 100   5   0   0   0
Terrell             47  62  43  74  49 / 100   5   0   0   0
Corsicana           49  65  46  76  50 /  90   0   0   0   0
Temple              47  70  43  79  48 /  90   0   0   0   0
Mineral Wells       42  65  42  76  47 /  80   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 10 AM CST Friday for TXZ091>095-100>107-
115>123-129>135-141>148-156>162-174-175.

&&
Hazardous weather outlook, Mar 2, 6:39 PM CST, 1 hour 16 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
639 PM CST Thu Mar 2 2023

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-040000-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
639 PM CST Thu Mar 2 2023

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Tonight.
A line of severe thunderstorms will move across North and Central
Texas through the evening producing damaging straight line winds,
hail,and a few tornadoes. Once the initial line of storms moves
through, additional rain may result in localized flooding of streets
and low lying areas.

Windy conditions behind a cold front are expected tonight with gusts
to 45 mph possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Windy conditions will continue on Friday, especially during the
morning hours with gusts between 30 and 40 mph possible.

Thunderstorm chances will return by the middle of next week with the
arrival of a strong cold front and upper level disturbance.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is likely the rest of the evening, mainly along
and east of the I-35 corridor

In the hours before

Local storm report, Mar 2, 7:33 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
733 PM CST THU MAR 2 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TSTM WND DMG     HURST                   32.84N 97.18W
03/02/2023                   TARRANT            TX   BROADCAST MEDIA

            APARTMENT BUILDLING IN HURST LOST ITS ROOF.

&&
Local storm report, Mar 2, 7:41 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
741 PM CST THU MAR 2 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND DMG     3 SW WHITE SETTLEMENT   32.72N 97.50W
03/02/2023                   TARRANT            TX   PUBLIC

            BUSINESS ON CAMP BOWIE WEST LOST ITS ROOF.

&&
Local storm report, Mar 2, 7:46 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
746 PM CST THU MAR 2 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     HAIL             2 W ROANOKE             33.00N 97.26W
03/02/2023  E0.75 INCH       DENTON             TX   NWS EMPLOYEE

            HAIL UP TO DIME-SIZE.

&&
Local storm report, Mar 2, 7:48 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
748 PM CST THU MAR 2 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0628 PM     TSTM WND GST     3 SE ARLINGTON          32.66N 97.10W
03/02/2023  M58 MPH          TARRANT            TX   OFFICIAL NWS OBS

            ARLINGTON MUNICIPAL AIRPORT MEASURED 58 MPH.

&&
Local storm report, Mar 2, 7:51 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
751 PM CST THU MAR 2 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND GST     2 SE TERRELL            32.71N 96.27W
03/02/2023  M65 MPH          KAUFMAN            TX   OFFICIAL NWS OBS

            TERRELL MUNICIPAL AIRPORT MEASURED 65 MPH.

&&
Local storm report, Mar 2, 7:55 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
755 PM CST THU MAR 2 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     TSTM WND GST     1 W TERRELL             32.74N 96.31W
03/02/2023  M74 MPH          KAUFMAN            TX   EMERGENCY MNGR

            MEASURED 74 MPH ON THE WEST SIDE OF TERRELL.

&&

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 6:05 PM CSTSevere Thunderstorm WarningFWDBosque55 min
Mar 2, 6:06 PM CSTSevere Thunderstorm Warning Destructive damage threatFWDCollin, Dallas69 min
Mar 2, 6:25 PM CSTSevere Thunderstorm WarningFWDCoryell65 min
Mar 2, 6:27 PM CSTTornado WarningFWDDallas33 min
Mar 2, 6:28 PM CSTAreal Flood AdvisoryFWDCooke, Denton, Fannin, Grayson3 hr
Mar 2, 6:28 PM CSTSevere Thunderstorm WarningFWDDenton, Tarrant32 min
Mar 2, 6:29 PM CSTSevere Thunderstorm WarningFWDGrayson31 min
Mar 2, 6:29 PM CSTSevere Thunderstorm WarningFWDEllis, Hill61 min
Mar 2, 6:38 PM CSTTornado WarningFWDCoryell, Lampasas37 min
Mar 2, 6:48 PM CSTSevere Thunderstorm Warning Destructive damage threatFWDKaufman72 min
Mar 2, 6:49 PM CSTSevere Thunderstorm Warning Considerable damage threatFWDHunt, Rockwall71 min
Mar 2, 6:50 PM CSTSevere Thunderstorm Warning Considerable damage threatFWDBell70 min
Mar 2, 6:51 PM CSTSevere Thunderstorm WarningFWDFannin54 min
Mar 2, 6:55 PM CSTSevere Thunderstorm WarningFWDBosque, Hill, McLennan65 min
Mar 2, 7:07 PM CSTTornado WarningFWDBell, Coryell23 min
Mar 2, 7:10 PM CSTTornado WarningFWDFannin, Lamar50 min
Mar 2, 7:17 PM CSTSevere Thunderstorm WarningFWDFreestone, Henderson, Limestone, Navarro58 min
Mar 2, 7:24 PM CSTRiver Flood WarningFWDCollin40 hr
Mar 2, 7:26 PM CSTTornado WarningFWDBell, Coryell, Falls, McLennan34 min
Mar 2, 7:29 PM CSTSevere Thunderstorm WarningFWDEllis, Hill31 min
Mar 2, 7:29 PM CSTSevere Thunderstorm Warning Considerable damage threatFWDDelta, Lamar76 min
Mar 2, 7:33 PM CSTTornado WarningFWDBell, Milam27 min
Mar 2, 7:36 PM CSTSevere Thunderstorm Warning Considerable damage threatFWDHopkins, Kaufman, Rains, Van Zandt69 min
Mar 2, 7:37 PM CSTSevere Thunderstorm WarningFWDFalls, Freestone, Limestone, Milam, Robertson68 min
Mar 2, 8:08 PM CSTSevere Thunderstorm Warning Considerable damage threatFWDAnderson, Freestone, Henderson, Kaufman, Limestone, Navarro and 1 more82 min
Mar 2, 8:35 PM CSTSevere Thunderstorm WarningFWDFalls, Freestone, Leon, Limestone, Milam, Robertson55 min
Mar 2, 9:26 PM CSTSevere Thunderstorm WarningFWDAnderson, Freestone, Leon64 min
Mar 3, 2:28 AM CSTSpecial Weather StatementFWDLimestone32 min
Mar 3, 3:20 AM CSTSpecial Weather StatementFWDHenderson, Hunt, Kaufman, Rains, Rockwall, Van Zandt40 min
Mar 3, 10:00 AM CSTRiver Flood WarningFWDDenton17 hr

Nearby

Tornado Warnings in Texas, 2023Every tornado warning in 2023Tornadoes in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.